Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 256, NWS Charleston, SC

August 5, 20094 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 5, 2009, 2:30 PM EDT for 4 counties in South Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2009, 2:30 PM EDT (18:30 UTC)
Expired
Aug 5, 2009, 3:30 PM EDT
In force
60 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 17 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 950 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
950 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 1:33 PM EDT, 57 minutes earlier.

Area forecast discussion, Aug 5, 1:33 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
133 PM EDT WED AUG 5 2009

.SYNOPSIS...
A WEAK LEE-SIDE SURFACE TROUGH WILL PERSIST OVER INLAND GEORGIA
AND THE CAROLINAS THROUGH LATE WEEK. AN EXPANSIVE HIGH PRES RIDGE
WILL BUILD OVER REGION THIS WEEKEND AND WILL PERSIST INTO EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY WEDNESDAY AFTERNOON...ISOLATED SHOWERS/THUNDERSTORMS WERE FIRING
ALONG A WEAK N-S AXIS OF LOW LEVEL CONVERGENCE ACROSS INLAND GA/SC
COUNTIES AND ALONG THE SEA BREEZE DEVELOPING ALONG THE GA COAST.
FURTHER DESTABILIZATION/CONVECTIVE OUTFLOW BOUNDARIES WILL SUPPORT
INCREASING COVERAGE/INTENSITY OF THUNDERSTORMS THIS AFTERNOON.
MAINTAINED SLIGHT CHANCE TO CHANCE POPS...BUT LOCALLY HIGHER POPS
MAY BE NEEDED WITHIN THE AFTERNOON FORECAST PACKAGE.

MORNING RAOBS DEPICTED A WEAK LOW/MID LEVEL WIND/SHEAR
REGIME...STRONGLY SUGGESTING THAT THE CONVECTIVE REGIME WILL
FEATURE PULSE THUNDERSTORMS WITH ERRATIC PROPAGATION DOMINATED BY
MESOSCALE BOUNDARIES THIS AFTERNOON/EVENING THUS...EVEN THROUGH PWATS
WILL REMAIN IN THE 1.25 TO 1.75 INCH RANGE...LOCALLY HEAVY
RAINFALL MAY OCCUR WHERE THUNDERSTORMS REDEVELOP/PERSIST OVER ANY
GIVEN LOCATION. MEANWHILE...THERMODYNAMIC PARAMETERS APPEAR
FAVORABLE FOR AT LEAST ISOLATED SEVERE THUNDERSTORMS THIS
AFTERNOON... ESPECIALLY DURING THE LATTER HALF OF THE AFTERNOON.
SPECIFICALLY...EXPECT SBCAPES EASILY TOPPING OUT IN THE 3500-4500
J/KG RANGE...ACCOMPANIED BY LOW LEVEL INVERTED-V PROFILES/DOWNDRAFT
CAPES AROUND 1500 J/KG...ALONG WITH MID LEVEL DRY AIR/WET BULB
ZERO HEIGHTS 10.5-12.5 KFT AND 500 MB TEMP S -7C TO -9C...ALL
FAVORABLE FOR DAMAGING WINDS AND LARGE HAIL. FURTHER...WATER VAPOR
IMAGERY AND 12Z 300-200 MB DATA DEPICTED BROAD MID/UPPER LEVEL
CYCLONIC CIRCULATION OVER THE REGION WHICH MAY PROVIDE WEAK
ASCENT TO ENHANCE DEEP MOIST UPDRAFTS. THUS...MAINTAINED THE
ONGOING MENTION OF SEVERE WEATHER WITHIN THE HAZARDOUS WEATHER
OUTLOOK AND WITHIN GRIDDED/PUBLIC FORECASTS...UNTIL 10 PM.

UPSTREAM CONVECTIVE TRENDS MAY EVENTUALLY IMPACT THE
REGION...ESPECIALLY INLAND COUNTIES...LATE THIS AFTERNOON OR THIS
EVENING. A WELL DEFINED SHORTWAVE AND AN ASSOCIATED LEE SIDE
TROUGH/DEWPOINT BOUNDARY MAY PRODUCE ORGANIZED CONVECTION UPSTREAM...
AND THIS CONVECTION OR ASSOCIATED OUTFLOW COULD INTERACT WITH
ONGOING CONVECTION INLAND...PPERHAPS PROLONGING THE POTENTIAL FOR
SEVERE WEATHER THROUGH THE EVENING AND PERHAPS EVEN PUSHING
STRONGER THUNDERSTORMS BACK TOWARD THE COAST.

TEMPERATURES IN THE MID 90S AND DEWPOINTS IN THE LOWER TO MID 70S
WILL SUPPORT HEAT INDICES 100-105F AWAY FROM THE IMMEDIATE
COAST/OUTSIDE THUNDERSTORMS THIS AFTERNOON. IN A FEW
LOCATIONS...ESPECIALLY IN AREAS WHERE THE DEWPOINT SURGES AFTER
SEA BREEZE PASSAGE...HEAT INDICES COULD BRIEFLY EXCEED 105F...BUT
FOR TOO BRIEF A PERIOD TO JUSTIFY A HEAT ADVISORY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THE MID LEVEL TROUGH WILL MOVE THROUGH THE CAROLINAS TONIGHT AND THU
BUT MODELS INDICATE THE WEAKER UPPER LEVEL DYNAMICS WILL SHIFT SW
TOWARD THE GULF COAST REGION NEAR A UPPER JET SEGMENT ROUNDING
THE BACKSIDE FLANK OF THE BROAD POSITIVELY-TILTED UPPER LEVEL
SHORT WAVE AXIS. SOME DISAGREEMENT EXISTS BETWEEN THE GFS AND NAM
ON REGIONAL SYNOPTIC FEATURES. WE INCREASED POPS A BIT TONIGHT AND
EVEN CONTINUED SLIGHT CHANCE PAST MIDNIGHT GIVEN RECENT MODEL
TRENDS AND LOW LEVEL CONVERGENCE PATTERN SIGNALS. OVERALL WE THINK
CONVECTION WILL WANE LATER IN THE EVENING AS ATMOSPHERE BECOMES
TAPPED WITH TIME INLAND AREAS.

ON THU...THE NAM SHOWS AN UNIMPRESSIVE CONVECTIVE ENVIRONMENT WITH
THE MID LEVEL SHORT WAVE MOVING BY THE NE AND DEEPER MOISTURE
SHIFTING S TOWARD FAR S GEORGIA AND THE NE GULF COAST REGION. THE
GFS IS A BIT SLOWER DISPLACING DEEP MOISTURE TO OUR S AND
CONTINUES BETTER CHANCES FOR SCATTERED DIURNAL CONVECTION. WE
MAINTAINED OUR PERSISTENCE WITH 30-40 POPS. LOW LEVEL THICKNESS
VALUES ARE BIT LOWER AND HIGH TEMPERATURES LIKELY TO BE DOWN A FEW
DEGREES. BY THU NIGHT...ANY LEFTOVER CONVECTION SHOULD END FAIRLY
EARLY WITH THE ATLC RIDGE BUILDING HEIGHTS OVER THE REGION.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A STRONG UPPER RIDGE WILL BUILD OVER THE SOUTHEAST STATE FRI
INTO THE WEEKEND THEN LIKELY PERSIST EARLY NEXT WEEK. HOT AND
HUMID WEATHER IS ON TAP WITH INDICATIONS THAT HEAT ADVISORY
CRITERIA WILL LIKELY BE MET OVER MUCH OF OUR FORECAST AREA
AS THE PATTERN SUGGESTS. MAINLY DIURNAL POPS WILL BE ON THE
LOW/SLIGHT CHANCE END...ESPECIALLY OVER THE WEEKEND AS WARM
AIR ALOFT ADVANCES OVER THE REGION IN CONJUNCTION WITH THE
STRONG UPPER RIDGE. WE WILL INTRODUCE THE BUILDING HEAT AND
HUMIDITY ISSUES IN OUR HWO PRODUCT

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
MAIN ISSUE FOR THE 18Z TAF PERIOD REMAINS TIMING AND COVERAGE OF
THUNDERSTORMS THIS AFTERNOON. WITH PLENTY OF
INSTABILITY...EXPECT THUNDERSTORMS TO CONTINUE TO DEVELOP ACROSS THE
AREA AND ALONG THE SEABREEZE. THUS INCLUDED A TEMPO GROUP OF TSRA
FOR KSAV STARTING AT 18Z WHILE INCLUDING VCTS AFTER 20Z FOR KCHS. THE
POTENTIAL FOR MVFR OF LOWER CEILINGS/VISIBILITIES COULD OCCUR IN ANY
THUNDERSTORM THEREFORE WILL AMEND TAFS IF NEEDED. WITH LINGERING
MOISTURE FROM AFTERNOON RAIN...LIGHT WINDS AND CLEARING SKIES
OVERNIGHT...THERE REMAINS POTENTIAL FOR MVFR FOG EARLY THURSDAY
MORNING. YET POTENTIAL REMAINS LOW AT THIS TIME THUS WILL MAINTAIN
VFR CONDITIONS AT KCHS WHILE INTRODUCING MARGINAL MVFR VISIBILITIES
FOR KSAV.

EXTENDED AVIATION OUTLOOK...MAINLY VFR CONDITIONS WILL PREVAIL
OUTSIDE OF ANY ISOLATED TO SCATTERED DIURNAL CONVECTION THROUGH
SUNDAY.

&&

.MARINE...
THE SEA BREEZE CIRCULATION WILL DOMINATE WINDS THIS
AFTERNOON...WITH S WINDS 10-15 KNOTS COMMON...PERHAPS BRIEFLY GUSTING
AS HIGH AS 20 KNOTS ON CHS HARBOR. SEAS WILL REMAIN IN THE 2-3 FT
RANGE ACROSS THE COASTAL WATERS.

WIND SPEEDS WILL LIKELY SURGE AGAIN TNGT INTO TMRW MRNG AS THE PRES
GRADIENT TIGHTENS A BIT WITH AN INLAND TROF OF LOW PRES MOVING TO
THE COAST AND GRADUALLY OFFSHORE. SUSTAINED SPEEDS MAY NUDGE CLOSER
TO 20 KT...INCLUDING AN OCNL GUST OVER 20 KT...BUT CONDITIONS ARE
EXPECTED TO REMAIN BELOW SCA LEVELS AS A WHOLE AND SEAS REMAINING
CAPPED AT 4 FT.

THE DIURNAL SEABREEZE CIRCULATION WILL AGAIN DOMINATE THU-FRI WITH
ATLC HIGH PRES PERSISTING WELL E OF THE CHS MARINE AREA AND A WEAK
TROUGH OF LOW PRES REMAINS OVER LAND. SW WINDS LESS THAN 15 KT IN
THE MORNINGS WILL BACK TO S IN THE AFTN...INCRG TO NEAR 15 KT...THEN
RETURN TO SW IN THE EVENING AND OVERNIGHT WHILE REDUCING BACK TO
THEW 10-15 KT RANGE. SEAS WILL CONTINUE TO REMAIN BELOW 4 FT.

OVER THE WEEKEND...SPRAWLING HIGH PRES WILL CENTER ITSELF OVER THE
SOUTHEAST...MAKING FOR SPEEDS NO HIGHER THAN 10 KT AND SEAS NO
HIGHER THAN 3 FT WITH NO BONAFIDE FETCH. DIRECTIONS MAY BE A BIT
PROBLEMATIC...BUT HAVE PRIMARILY SHOWN S TO SW WINDS TO STICK WITH
PERSISTENCE AND CLIMATOLOGY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 5, 4:19 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
419 AM EDT WED AUG 5 2009

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-060900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
419 AM EDT WED AUG 5 2009

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG AND TO THE WEST OF THE SEA BREEZE THIS AFTERNOON. THE
APPROACH OF A WEAK UPPER LEVEL DISTURBANCE WILL ALSO ENHANCE
THUNDERSTORM DEVELOPMENT FURTHER INLAND BY LATER IN THE DAY. A FEW
OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS
EXCEEDING 60 MPH AND HAIL THE SIZE OF PENNIES OR LARGER. OTHER
POTENTIAL HAZARDS INCLUDE LOCALLY EXCESSIVE RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING.

BETWEEN 2 PM AND 5 PM...ANY ISOLATED SEVERE THUNDERSTORMS WOULD
MOST LIKELY OCCUR IN SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA
JUST INLAND FROM THE U.S. 17 CORRIDOR. THEN...INCREASING CHANCES FOR
LOCALIZED SEVERE WEATHER WILL DEVELOP BETWEEN 5 PM AND 10 PM...
MAINLY ALONG AND TO THE WEST OF THE INTERSTATE 95 CORRIDOR IN BOTH
GEORGIA AND SOUTHERN SOUTH CAROLINA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

EXCESSIVE HEAT...STRONG HIGH PRESSURE WILL BUILD OVER THE REGION
ALLOWING HEAT AND HUMIDITY TO BUILD THIS WEEKEND INTO EARLY NEXT
WEEK. HEAT INDICES MAY REACH BETWEEN 105 AND 110 DEGREES DURING
THE AFTERNOON HOURS. HEAT ADVISORIES MAY EVENTUALLY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

AMZ330-350-352-354-374-060900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
419 AM EDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 5, 1:54 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
154 PM EDT WED AUG 5 2009

SCZ042-047-051830-
HAMPTON-INLAND JASPER-
154 PM EDT WED AUG 5 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JASPER AND CENTRAL
HAMPTON COUNTIES THROUGH 230 PM EDT...

AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH.  THIS STORM WAS LOCATED NEAR STAFFORD...OR ABOUT 15 MILES
NORTHWEST OF RIDGELAND...MOVING EAST AT 10 MPH.

AREAS IN AND AROUND STAFFORD...FURMAN...GRAYS...POSSUM CORNER...WILL
BE IMPACTED THROUGH 230 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Special weather statement, Aug 5, 2:11 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
211 PM EDT WED AUG 5 2009

GAZ116-137-138-140-051845-
INLAND BRYAN-INLAND LIBERTY-INLAND MCINTOSH-LONG-
211 PM EDT WED AUG 5 2009

...STRONG THUNDERSTORMS WILL IMPACT EASTERN LIBERTY...SOUTH CENTRAL
BRYAN...NORTH CENTRAL MCINTOSH AND EAST CENTRAL LONG COUNTIES THROUGH
245 PM EDT...

AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR SCREVEN FORK...OR
ABOUT 8 MILES SOUTHEAST OF HINESVILLE...MOVING EAST AT 15 MPH.

AREAS IN AND AROUND MCINTOSH...FORT STEWART...SCREVEN FORK...JONES...
CROSSROADS...LECOUNT...WILL BE IMPACTED THROUGH 245 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Special weather statement, Aug 5, 2:27 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
227 PM EDT WED AUG 5 2009

SCZ042-043-047>049-051-051900-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-HAMPTON-INLAND
COLLETON-INLAND JASPER-
227 PM EDT WED AUG 5 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN JASPER...NORTH CENTRAL
BEAUFORT...CENTRAL COLLETON AND EAST CENTRAL HAMPTON COUNTIES THROUGH
300 PM EDT...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
STRONG WINDS OF 45 TO 55 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BARKERVILLE TO TARBORO...OR ALONG A LINE EXTENDING
FROM 6 MILES WEST OF YEMASSEE TO 10 MILES NORTHWEST OF RIDGELAND...
MOVING EAST AT 10 MPH.

AREAS IN AND AROUND POSSUM CORNER...TARBORO...BARKERVILLE...EARLY
BRANCH...MCPHERSONVILLE...GILLISONVILLE...YEMASSEE...BLOUNTVILLE...
WILL BE IMPACTED THROUGH 300 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Special weather statement, Aug 5, 2:28 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
228 PM EDT WED AUG 5 2009

GAZ137-138-140-141-051915-
COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-
228 PM EDT WED AUG 5 2009

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL LIBERTY...MCINTOSH
AND SOUTHEASTERN LONG COUNTIES THROUGH 315 PM EDT...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED 8 MILES NORTHWEST OF
COX...OR ABOUT 7 MILES EAST OF GARDI...MOVING EAST AT 10 MPH.

AREAS IN AND AROUND COX...TIBET...TOWNSEND...HUXFORD...WILL BE
IMPACTED THROUGH 315 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:44 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh61 min
Aug 5, 3:17 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty35 min
Aug 5, 5:20 PM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven55 min
Aug 5, 6:21 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler54 min
Aug 5, 3:47 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester43 min
Aug 5, 4:24 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester46 min
Aug 5, 4:56 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester24 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.